MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; STENT,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; STENT,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203350-38
Medical Device Problem Codes Break (1069); Difficult to Flush (1251); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tech could not flush the 3.5x38 mm esprit btk delivery system during prep.No patient was involved.The tech did not see heparinized saline coming out of the monorail port during prep.The tech removed the stylet from the delivery system and attached the syringe to the yellow cover (sheath covers scaffold).The tech tried to flush, but the fluid was not seen exiting.When that did not work, then they removed the sheath and tried to flush, but it still did not flush.They used another esprit btk to complete the procedure and that one flushed properly.Analysis of the returned device identified a break on the support/skive/wire/bayonet 5.6 cm distal to the outer member to hypotube seal but remained in the inflation lumen of the outer member.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device, which identified that the support/skive/wire/bayonet was separated 5.6cm distal to the outer member to hypotube seal.The reported difficulty flushing the device was not confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It should be noted that the esprit btk everolimus eluting resorbably scaffold system instruction for use lists the dual layer sheath removal to be performed prior to the guide wire lumen flush.In this case, the initial difficulty appears to be related to the incorrect prep; however, the difficulty continued after the sheath/stylet removal.It is unknown if the instruction for use (ifu) deviation related to incorrect stent preparation caused the reported event.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - incorrect prep.

Brand Name
ESPRIT¿
Common Device Name
STENT,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21861302
Report Number2024168-2025-03976
Device Sequence Number18122078
Product Code NXW
UDI-Device Identifier08717648357091
UDI-Public(01)08717648357091(11)240712(17)250711(10)4071261
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model Number1203350-38
Device Catalogue Number1203350-38
Device Lot Number4071261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown